MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH REAMER Ø6/10 CANN L435 NO. 511.760

OBERDORF SYNTHES PRODUKTIONS GMBH REAMER Ø6/10 CANN L435 NO. 511.760
Catalog Number 357.403
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not available for reporting.Date of device breakage is not known.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter telephone and email not available for reporting.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in the (b)(6) as follows: it was reported the reamer broke during an unknown surgical procedure on an unknown date.This report is for one (1) 6mm/10mm reamer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Patient ethnicity is unknown.Procedure outcome added.Lot number is now known.Part: 357.403, synthes lot: u158076, supplier lot: u158076, release to warehouse date: september 10, 2012, supplier: (b)(4); no nonconformance reports (ncrs) were generated during production.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Investigation site: (b)(4), selected flow: 5.Broken.Visual inspection: the complete coupling piece of the reamer is broken off; the fragment was sent back for evaluation.The cutting edges of the reamer are badly damaged and completely blunt.In general, the device is in a very used condition.There are many stress marks all over the shaft and the coupling piece on top has strong wear marks.Dimensional inspection: checked dimensions with caliper 3-01-19789: outer diameter at the fracture face specification 5.6mm +/-0.1 / measured: 5.57mm = pass; inner diameter at the fracture face specification 3.7mm +0.2/-0.1 / measured: 3.76mm = pass.Drawing/ specification review: not required per selected investigation flow as the cause of the breakage is use related.Material or hardness review: according to the manufacturing documents, the hardness did meet specification.Summary: the complaint is confirmed as the reamer is broken as complained.The review of the manufacturing documents showed no complaint related issues.This lot of (b)(4) pieces was manufactured in september 2012 and we are not aware of any other complaint for this article and lot combination.These findings, and the overall appearance of the reamer, speak against a manufacturing related issue.The visual inspection has shown that the cutting edges of the reamer are badly damaged and that the reamer is completely blunt due to these damages.This indicates that a mechanical overload either by an inappropriate excessive metallic contact, e.G.With the nail, or the use of a previously damaged and blunt reamer caused the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was completed successfully with no reported delay.There was no reported patient harm.

Brand Name
REAMER Ø6/10 CANN L435 NO. 511.760
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7594344
Report Number8030965-2018-54293
Device Sequence Number11206437
Product Code HTO
UDI-Device Identifier07611819737709
UDI-Public(01)07611819737709
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.403
Device Lot NumberU158076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date06/12/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1